MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; OR TOWEL IN CARDIAC CATH PACK

MEDLINE INDUSTRIES INC.; OR TOWEL IN CARDIAC CATH PACK
Catalog Number DYNJ30213I
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that or towel lint was discovered on a cardiac guidewire during a percutaneous coronary intervention (pci) procedure.According to the facility contact, during the procedure, an unsuccessful attempt was made to pass the pci balloon over the cardiac guidewire.When the cardiac guidewire was removed from the patient, or towel lint was reportedly discovered on the wire.A new cardiac guidewire was obtained without further incident reported.It was reported that there was a delay in opening the artery and that the patient was "on table longer than needed." information regarding the length of the delay and the overall length of the procedure was not provided.The facility contact denies any serious injury, medical intervention, or follow-up care related to the reported incident.No impact to the patient, the patient's stability, or the patient's plan of care was reported.Only the cardiac guidewire was returned to the manufacturer for evaluation.A small piece of or towel lint was found on a section of the cardiac guidewire.The original or towel sample involved in this incident was not returned to the manufacturer for evaluation.A root cause could not be determined.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that or towel lint was discovered on a cardiac guidewire during a percutaneous coronary intervention (pci) procedure.

Common Device Name
OR TOWEL IN CARDIAC CATH PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7804359
Report Number1423395-2018-00043
Device Sequence Number11026095
Product Code OES
UDI-Device Identifier10889942765027
UDI-Public10889942765027
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ30213I
Device Lot Number18FDA068
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;